MAUDE Adverse Event Report: SMITH & NEPHEW, INC. STRIPPER TENDON LARGE; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

SMITH & NEPHEW, INC. STRIPPER TENDON LARGE; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 7207179
Medical Device Problem Code Failure to Cut (2587)
Health Effect - Clinical Codes Perforation (2001); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/16/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during an unspecified arthroscopy, the tendon stripper couldn't cut the graft at the moment of removal and another incision was necessary to complete the procedure.The procedure was completed using the same device.There was a 30 minutes surgical delay and no further complications were reported.
 
Additional Manufacturer Narrative
H10: internal complaint reference case (b)(4).
 
Additional Manufacturer Narrative
H10: internal complaint reference case-(b)(4).H3, h6: a device deficiency was not identified, and the root cause of the reported event could not be determined since the device was not returned for evaluation.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found similar reported events.The instructions for use were reviewed and found to include conditions of off label use and technique specifics, as well as precautions and warnings related to the use of the device.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.A clinical review states that the requested clinical documentation has not been provided; therefore, there were no clinical factors found which would have definitively contributed to the event.The patient impact beyond the reported additional incision and 30 minutes surgical delay cannot be determined.Please refer to the instructions for use for recommendations on proper use of the device and potential troubleshooting methods to prevent future reoccurrence of the reported event.No containment or corrective actions are recommended at this time.If the product associated with this event is returned at a future date, this investigation will be reopened for evaluation.H11: corrected information in h6 (health effect - clinical & impact codes).
 
Additional Manufacturer Narrative
H2: additional information in d4 and h4 (exp.And mfg.Dates).
 
Additional Manufacturer Narrative
H11: corrected information in d4 (lot no.) & h4 (mfg.Date).
 
Additional Manufacturer Narrative
H10: internal complaint reference: (b)(4).H3, h6: the reported device was received for evaluation.A visual inspection of the returned device found that it is not in its original packaging.The device shows definite wear from use, the laser etchings are legible.A functional evaluation of the device found that it was unable to cut cleanly through the testing material.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found similar reported events.The instructions for use were reviewed and found to include conditions of off label use and technique specifics, as well as precautions and warnings related to the use of the device.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.A clinical review states that the requested clinical documentation has not been provided; therefore, there were no clinical factors found which would have definitively contributed to the event.The patient impact beyond the reported additional incision and 30 minutes surgical delay cannot be determined.The root cause has been associated with component failure.Factors that can contribute to the reported event include wear from use or excessive force of the device.No containment or corrective actions are recommended at this time.

Brand Name
STRIPPER TENDON LARGE
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer (Section G)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key17733412
Report Number1219602-2023-01748
Device Sequence Number17722020
Product Code LXH
UDI-Device Identifier03596010253460
UDI-Public03596010253460
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 03/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number7207179
Device Lot Number50849747
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer10/31/2023
10/31/2023
01/24/2024
03/12/2024
Initial Report FDA Received Date09/12/2023
Supplement Report FDA Received Date11/01/2023
11/01/2023
01/25/2024
03/14/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/06/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age27 YR
Patient SexMale